Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 224, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 18, 2001, 10:02 PM CDT for Atchison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 10:02 PM CDT (03:02 UTC)
- Expired
- Jul 18, 2001, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3236 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 190304
SVRMCI
MOC005-190345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT WED JUL 18 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATCHISON COUNTY IN NORTHWEST MISSOURI
THIS INCLUDES THE CITY OF ROCKPORT
* UNTIL 1045 PM CDT
* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FAIRFAX...OR ABOUT 7 MILES SOUTHEAST OF
ROCKPORT...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TARKIO AT 1015 PM CDT
WESTBORO AT 1035 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...uLON 4059 9577 4053 9575 4054 9570 4057 9570
4057 9565 4052 9569 4032 9561 4028 9554
4026 9543 4027 9520 4047 9520 4058 9523
4058 9555
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:30 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 18, 9:30 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT WED JUL 18 2001 RECONFIGURATION OF FLASH FLOOD WATCH LOOKS NECESSARY GIVEN THE EVOLUTION OF THE CURRENT WEATHER SITUATION. WIND PROFILERS AT 850 MB SHOW CONCENTRATION OF LOW LEVEL WAA FURTHER WEST THAN ADVERTISED BY THE MORNING MODEL PACKAGE. THUS...THE HEAVY RAIN POTENTIAL WILL LIKELY BE POSITIONED FURTHER WEST INTO SCENTRAL NEBR AND NCENTRAL KS. WILL LEAVE A HANDFUL OF COUNTIES IN THE WATCH WHERE THE HEAVY RAINS FELL LAST NIGHT. FLASH FLOOD GUIDANCE IN THESE COUNTIES ARE GENERALLY LESS THAN AN INCH AND A QUARTER. .EAX... FLASH FLOOD WATCH MO...ZONES 001-011-012 KS...ZONES 025-102 EXCESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 66 min |
| Jul 18, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 1:05 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 55 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| Jul 19, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.